Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having burn wound on knee. Applies Neosporin. Taking Tylenol. Suffer stiff knee. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
I hit something in the road yesterday and fell off my bike. My left knee on the right side of the knee got road burn. I have been putting Neosporin on it and icing it. I have also been taking Tylenol. The burn spot on the right side of my knee is in a circular pattern and has a red ring around it. It seems to be OK when Im walking on it BUT the minute I sit down for awhile and get back up my knee area stiffens. I went to bed last night and woke up and tired getting out of bed but my knee area was so stiff I couldn't walk and was very very painful that it put me in tears. Please give me advice as to anything I can do that would help the stiffness when my leg is still and not in motion. Thanks.
Posted Thu, 25 Jul 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 2 hours later
Although your symptoms and history suggests that you may not be having any bony fracture but sometimes, minor crack may develop following an accident.
So the best thing would be to get an X-ray of knee joint done to rule out any fracture.
Treatment for you at the moment is...
Adequate rest
Locally application of cold pack
Local NEOSPORIN as being done
Take ibuprofen or Motrin 400 mg three times a day, for 4 to 5 days.
This should settle your problem.
In case your symptoms do not settle or they worsen, consult an orthopedician for further management.
Above answer was peer-reviewed by
Follow-up: Having burn wound on knee. Applies Neosporin. Taking Tylenol. Suffer stiff knee. Remedy? 47 minutes later
I didn't read anything in your reply as to what I can do for the stiffness at night time when I'm sleeping. And the tearful pain I feel when I wake up in the morning. Or will the motrin or ibuprofen help that?
Answered by Dr. Pavan Kumar Gupta 1 hour later
you are absolutely right.
Motrin or ibuprofen should help you in overcoming the morning stiffness.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor